MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T3+; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T3+; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number NX056Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Implant Pain (4561); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for all available lot numbers; the devices were found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
It was reported to aesculap inc.That an vega knee implant system, comprised of the following components, vega system tibia obturator (part # nn264z) (ref.Associated mdr id 2916714-2020-00589), columbus patella size p4 (part # nn484) (ref.Associated mdr id 2916714-2020-00590), vega system ps femur f6n r (part #nx033z) (ref.Associated mdr id 2916714-2020-00591), vega system ps tibia plateau t3+, cemented implant (part # nx056z), and a vega system ps gliding surface implant 12mm t3/t3+ (part # nx131) (ref.Associated mdr id 2916714-2020-00593), was implanted during a primary surgery performed on (b)(6) 2016.According to the complainant, following the primary surgery, the patient experienced knee pain (mostly located on the inside of the knee joint), weakness in right knee, and difficulty with climbing stairs and rising from a seated position.A subsequent x-ray showed loosening of the tibial implant, which resulted in a revision surgery performed on (b)(6)2017.Post-replacement surgery findings showed loosening of the tibial and femoral components.The cement used during the primary surgery is unknown.No known adverse patient effects occurred as a result of the revision surgery.The complaint device is not available to be returned to the manufacturer for evaluation.Additional information has been requested, but has not been made available.The adverse event / malfunction is filed under aag reference (b)(4).Involved components: nn264z - as tibial obturator d14mm - lot # 52182218, nn484 - columbus patella 3-pegs p4 36x10mm - lot # 52158619, nx033z - as vega ps femoral comp.Cemented f6n r - lot # 52133992, nx056z - as vega ps tibial plateau cemented t3+ - lot # 52138447, nx131 - vega ps gliding surface t3/3+ 12mm - lot # 52137435.

Brand Name
AS VEGA PS TIBIAL PLATEAU CEMENTED T3+
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10823648
Report Number2916714-2020-00592
Device Sequence Number11655023
Product Code JWH
UDI-Device Identifier04046963810450
UDI-Public4046963810450
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2020
Report Date (Section F) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberNX056Z
Device Catalogue NumberNX056Z
Device Lot Number52138447
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/18/2018
Event Location Outpatient Treatment Facility
Date Report to Manufacturer07/18/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA11/11/2020